Alert archive / Kansas / Special Weather Statements in 2015
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jul 25, 2015, 8:21 PM CDT for Brown County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2015, 8:21 PM CDT (01:21 UTC)
- Expired
- Jul 25, 2015, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Topeka, KS
County Brown County, KS
The radar
The Topeka radar (KTWX), 107 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1872 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
886 WWUS83 KTOP 260121 SPSTOP SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 821 PM CDT SAT JUL 25 2015 KSZ012-260200- BROWN- 821 PM CDT SAT JUL 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROWN COUNTY UNTIL 900 PM CDT... AT 821 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WILLIS...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HIAWATHA...ROBINSON...POWHATTAN AND WILLIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3969 9534 3967 9562 3981 9564 3989 9534 TIME...MOT...LOC 0121Z 258DEG 20KT 3974 9552 $$ HENNECKE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jul 25, 6:37 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 25, 6:37 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 637 PM CDT SAT JUL 25 2015 ...UPDATE TO AVIATION FORECAST DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 429 PM CDT SAT JUL 25 2015 REGIONAL RADAR THIS AFTERNOON DEPICTS AN ONGOING CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS NORTH CENTRAL AND CENTRAL KANSAS FROM EARLIER THIS MORNING. THIS SLOW MOVING CLUSTER HAS MAINTAINED ITS INTENSITY AS IT TRACKS EASTWARD TODAY WITH THE HELP OF AN INCOMING SHORTWAVE TROUGH OVER THE CENTRAL AND NORTHERN PLAINS. AS THE RESULT OF THIS CLUSTER AND EARLIER CONVECTION, MULTIPLE OUTFLOW BOUNDARIES CAN BE SEEN, MOST NOTABLY FROM EAST TO WEST ALONG INTERSTATE 70. THE REMNANT STATIONARY BOUNDARY OVER NORTHERN KS THIS MORNING WAS PUSHED SOUTHWARD TOWARDS INTERSTATE 70 CORRIDOR AS WELL. A STOUT CAPPING INVERSION REMAINS IN PLACE FOR MUCH OF THIS AREA, HOWEVER HIGH RESOLUTION MODELS CONTINUE TO MIX OUT THE INHIBITION AND DEVELOP SCATTERED OR ISOLATED STORMS AFTER 3 PM. IF THIS OCCURS, THESE STORMS ARE CAPABLE OF BECOMING SEVERE WITH MUCAPE IN EXCESS OF 3000 J/KG, WHILE EFFECTIVE SPEED SHEAR IS NEAR 30 KTS. DIRECTIONAL SHEAR PROFILE VEERS WITH HEIGHT, THEREFORE SUPPORTING A FEW SUPERCILIOUS. DAMAGING WIND GUSTS, HAIL, AND BRIEF HEAVY RAINFALL WILL BE THE MAIN HAZARDS. IF THE STORM BECOMES SURFACE BASED ALONG A BOUNDARY, THERE IS A SMALL CHANCE FOR A WEAK TORNADO. AS THE SHORTWAVE TROUGH OVER CENTRAL KANSAS MIGRATES EASTWARD LATER THIS EVENING, ONGOING STORMS MAY DEVELOP FURTHER SOUTH AND TRACK EASTWARD THROUGH THE CWA. ENHANCEMENT AND VEERING OF THE LLJ AND DECENT MID LEVEL LAPSE RATES MAY SUPPORT ELEVATED CONVECTION WITH DAMAGING WINDS AND LARGE HAIL. COUNTIES NEAR THE KANSAS AND NEBRASKA BORDER HAVE PREVIOUSLY SEEN 1 TO 2 INCHES OF RAINFALL IN THE PAST 24 HOURS. ANY BRIEF HEAVY RAINFALL MAY CAUSE ADDITIONAL FLOODING. CONVECTION IS EXPECTED TO CLEAR THE AREA MID SUNDAY MORNING WITH CLEARING SKIES AND QUICKLY WARMING TEMPS. AREAS IN CENTRAL KANSAS WILL SEE HIGHS NEAR 100 DEGREES WHILE MIDDLE TO UPPER 90S ARE LIKELY ELSEWHERE. HUMIDITY VALUES REMAIN VERY HIGH WITH HEAT INDICES RANGING FROM 104 TO 109 DEGREES. HAVE ISSUED ANOTHER HEAT ADVISORY FOR TOMORROW AFTERNOON. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 429 PM CDT SAT JUL 25 2015 UPPER RIDGE BUILDS INTO THE UPPER MIDEAST MONDAY INTO TUESDAY...WITH A FEW STORMS POSSIBLY SKIMMING THE FAR NORTHWESTERN COUNTIES. HEAT INDICIES ARE RUNNING 100-104 OR 105 FOR THE AFTERNOON...SO NEAR OR BELOW ADVISORY CRITERIA AND WILL HOLD OFF FOR NOW GIVEN MORE MORE MIXING AND THINKING FORECAST DUPONT'S MAY BE SLIGHTLY OVERDONE. TUESDAY CONTINUES HOT AND MOSTLY DRY...WITH STORMS POSSIBLY STARTING TO IMPACT FAR NORTHWEST COUNTIES BY EARLY EVENING AHEAD OF THE NEXT INCOMING FRONT. EC A BIT FASTER THAN THE NAM AND GFS...BUT WILL HOLD OFF ON CHANCE POPS UNTIL AFTER 0Z. SPEED AT WHICH NEXT FRONT MOVES SOUTHEAST WILL DETERMINE TEMPS FOR WEDNESDAY...WITH THE FAR SOUTHEAST POSSIBLY STAYING WARMER THAN THE NORTHWEST AS THE FRONT COMES IN. MIDDLE 80S FOR NW WITH NEAR 90 FOR THE SE...AND COULD NEED TO BUMP THOSE UP A BIT IF THE FRONT IS SLOWER. THE REMAINDER OF THE WEEK IS DRY WITH MUCH COOLER HIGHS IN THE 80S. LOWER HUMIDITY VALUES KEEP THE HEAT INDICES NEAR 90 DEGREES EACH AFTERNOON. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 637 PM CDT SAT JUL 25 2015 VFR EXPECTED OUTSIDE OF CONVECTION. OUTFLOW BOUNDARY SOUTH OF THE TERMINALS WILL KEEP WINDS OUT OF THE EAST NORTHEAST GRADUALLY VEERING AROUND TO THE SOUTH. CONVECTION WILL BE POSSIBLE NEAR THE TERMINALS THROUGH 2Z OR 3Z THEN AGAIN AFTER 09Z AND HAVE VETS MENTIONED, THEN DRY AFTER 15Z-16Z. && .TOP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM TO 8 PM CDT SUNDAY FOR KSZ008>012- 020>024-026-034>040-054>056-058-059. && SHORT TERM...BOWEN LONG TERM...67 AVIATION...53
Hazardous weather outlook, Jul 25, 6:30 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 630 PM CDT SAT JUL 25 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-262330- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 630 PM CDT SAT JUL 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. SOME STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS THE AREA TONIGHT...WITH THE PRIMARY HAZARDS BEING DAMAGING WIND GUSTS...LOCALLY HEAVY RAINFALL AND HAIL NEAR QUARTER SIZE. THE RISK FOR TORNADOES IS LOW...HOWEVER WITH AN OUTFLOW BOUNDARY ACROSS THE AREA...CANNOT RULE OUT A WEAK ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE HEAT IS EXPECTED TO LAST FOR MUCH OF THE AREA THROUGH TUESDAY...WITH HEAT INDICES RANGING FROM 102 TO 108 DEGREES EACH AFTERNOON. SOME AREAS MAY CATCH A BREAK FROM THE HEAT WITH ISOLATED THUNDERSTORMS AT TIMES...WITH BEST RAIN CHANCES NORTH OF INTERSTATE 70 AND WEST OF TOPEKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Special weather statement, Jul 25, 2:27 PM CDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
227 PM CDT SAT JUL 25 2015
KSZ035-252000-
DICKINSON-
227 PM CDT SAT JUL 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKINSON COUNTY
UNTIL 300 PM CDT...
AT 226 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TALMAGE...MOVING EAST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ABILENE...SOLOMON...MANCHESTER AND TALMAGE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 279.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3911 9737 3913 9718 3913 9713 3892 9713
3892 9737
TIME...MOT...LOC 1926Z 266DEG 10KT 3900 9728
BOWENSpecial weather statement, Jul 25, 5:36 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 536 PM CDT SAT JUL 25 2015 KSZ020-252300- CLOUD- 536 PM CDT SAT JUL 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLOUD COUNTY UNTIL 600 PM CDT... AT 536 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF CONCORDIA...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLYDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL KANSAS. LAT...LON 3952 9762 3963 9755 3959 9737 3941 9737 TIME...MOT...LOC 2236Z 297DEG 17KT 3956 9754 HENNECKE
Special weather statement, Jul 25, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 821 PM CDT SAT JUL 25 2015 KSZ012-260200- BROWN- 821 PM CDT SAT JUL 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROWN COUNTY UNTIL 900 PM CDT... AT 821 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WILLIS...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HIAWATHA...ROBINSON...POWHATTAN AND WILLIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3969 9534 3967 9562 3981 9564 3989 9534 TIME...MOT...LOC 0121Z 258DEG 20KT 3974 9552 HENNECKE
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:42 AM CDT | Special Weather Statement | TOP | Jefferson | 48 min |
Nearby
Special Weather Statements in Kansas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.